Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 5, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Jan 31, 2021, 7:34 AM CST for Ottawa County, Oklahoma. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 31, 2021, 7:34 AM CST (13:34 UTC)
- Expired
- Feb 1, 2021, 2:56 AM CST
- In force
- 19 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 13.41 ft at Jan 31, 2021, 10:00 PM CST.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
011 WGUS84 KTSA 311334 FLSTSA Flood Advisory National Weather Service Tulsa OK 734 AM CST Sun Jan 31 2021 ...The National Weather Service in Tulsa has issued a Flood Advisory for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-010145- /O.NEW.KTSA.FL.Y.0005.210131T1334Z-210203T1800Z/ /COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 734 AM CST Sun Jan 31 2021 The National Weather Service in Tulsa has issued a * Flood Advisory for the Neosho River near Commerce. * From this morning to Wednesday afternoon. * At 6:30 AM CST Sunday the stage was 11.9 feet. * Action stage is 14.0 feet. * Flood stage is 15.0 feet. * Forecast...The river is expected to rise to a crest of 13.9 feet this evening. It will then fall to 13.4 feet Monday afternoon before rising to a second crest of 14.3 feet Tuesday evening. * Impact...At 14.0 feet, low lying areas along the river in Riverview Park are threatened by high water and faster flows are expected. Use extra caution or avoid recreational activities near the river. Interests near the river should continue to monitor later forecasts. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
3 follow-up statements
334 WGUS84 KTSA 311911 FLSTSA Flood Advisory National Weather Service Tulsa OK 111 PM CST Sun Jan 31 2021 ...The Flood Advisory continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-010715- /O.EXT.KTSA.FL.Y.0005.000000T0000Z-210201T1800Z/ /COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 111 PM CST Sun Jan 31 2021 ...The Flood Advisory is now in effect until early tomorrow afternoon... The Flood Advisory continues for the Neosho River near Commerce. * Until Monday afternoon. * At 12:30 PM CST Sunday the stage was 13.0 feet. * Action stage is 14.0 feet. * Flood stage is 15.0 feet. * Forecast...The river is expected to rise to a crest of 14.0 feet just after midnight tonight. * Impact...At 14.0 feet, low lying areas along the river in Riverview Park are threatened by high water and faster flows are expected. Use extra caution or avoid recreational activities near the river. Interests near the river should continue to monitor later forecasts. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
026 WGUS84 KTSA 010108 FLSTSA Flood Advisory National Weather Service Tulsa OK 708 PM CST Sun Jan 31 2021 ...The Flood Advisory is extended for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-011315- /O.EXT.KTSA.FL.Y.0005.000000T0000Z-210202T0000Z/ /COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 708 PM CST Sun Jan 31 2021 ...The Flood Advisory is now in effect until tomorrow evening... The Flood Advisory continues for the Neosho River near Commerce. * Until Monday evening. * At 6:30 PM CST Sunday the stage was 13.3 feet. * Action stage is 14.0 feet. * Flood stage is 15.0 feet. * Forecast...The river is expected to rise to a crest of 14.0 feet early Monday morning. * Impact...At 14.0 feet, low lying areas along the river in Riverview Park are threatened by high water and faster flows are expected. Use extra caution or avoid recreational activities near the river. Interests near the river should continue to monitor later forecasts. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$
172 WGUS84 KTSA 010856 FLSTSA Flood Advisory National Weather Service Tulsa OK 256 AM CST Mon Feb 1 2021 ...The Flood Advisory is cancelled for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-011000- /O.CAN.KTSA.FL.Y.0005.000000T0000Z-210201T0856Z/ /COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 256 AM CST Mon Feb 1 2021 ...The Flood Advisory for the Neosho River near Commerce has been cancelled... The Flood Advisory is cancelled for the Neosho River near Commerce. * At 2:30 AM CST Monday the stage was 13.2 feet. * Flood stage is 15.0 feet. * Forecast...The river has crested below the action stage of 14.0 feet and is falling. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ RJS
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Jan 31, 5:09 AM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Jan 31, 5:09 AM CST, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 509 AM CST Sun Jan 31 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. IFR to MVFR ceilings are the rule across eastern Oklahoma and western Arkansas this morning. Ceiling are forecast to lift into the MVFR category across northwest Arkansas by mid-morning. Skies will slowly clear from west to east through the period with MVFR conditions continuing in areas that retain cloud cover. && .PREV DISCUSSION... /Issued 242 AM CST Sun Jan 31 2021/ DISCUSSION... Breezy and cooler conditions today as sfc high pressure builds into the region and stratus is slow to clear from west to east. Tuesday will be the pleasant transition day with seasonable temperatures and light winds. Influence from the next storm system begins Wednesday as the pressure gradient strengthens resulting in gusty southerly winds and corresponding warmer temperatures. This will also serve to raise grassland fire spread rates across the forecast area. Good agreement amongst extended data in the next cold front passing late Wednesday night through Thursday with only low precipitation chances. Uncertainty increases regarding influence from a trailing shortwave trough and associated precip expansion north of the sfc frontal zone. Overall trend has been toward a more southern location of the post frontal precip axis and precip chances will taper from north to south Thursday night into Friday. The northward extent of any precip during this time frame will also correspond to potential snow chances. Given the aforementioned trend the forecast will retain only low chances of snow and light accumulations. The pattern evolution into next weekend is worth following closely. Latest deterministic model solutions suggest the first true arctic airmass of the season will sweep into the Southern Plains and there is support amongst various ensemble suites of below normal temperatures likely over the weekend into early next week. At this time only low precip chances are mentioned with the potential frontal passage with below normal temperatures forecast. Plenty of time to see how the forecast evolves. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....10
Hazardous weather outlook, Jan 31, 4:35 AM CST, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 435 AM CST Sun Jan 31 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 435 AM CST Sun Jan 31 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing...improving after sunset. FIRE WEATHER DANGER. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Afternoon. DISCUSSION... Northwesterly winds will gust 20 to 35 mph today as colder air moves into the region. The gusty winds will allow for an increase in grassland fire spread rates, however higher humidity values and recent rainfall will help limit fire weather concerns. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY and TUESDAY...No Hazards. WEDNESDAY...High Wind Potential. THURSDAY through SATURDAY...Winter Weather Potential. EXTENDED DISCUSSION... Strong southerly winds will return on Wednesday with gusts of 25 to 35 mph likely. The next cold front will pass on Thursday with a chance of light snow Thursday night into Friday. A stronger cold front may arrive next weekend bringing another chance of light snow. Currently any snow accumulations are forecast to remain light with little to no impact. weather.gov/tulsa contains additional information.
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.